| Model Number |
D97120F5 |
| Medical Device Problem Code |
Pacing Problem (1439)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/05/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a swan ganz catheter could not pace.Site replaced everything before opening a new swan, which resolved the issue.There were no patient injuries.
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the results become available.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
Additional Manufacturer Narrative
A product evaluation was completed on the returned d97120f5.The reported event of "could not pace" was confirmed.Continuity testing confirmed a full open condition of the proximal circuit.The distal circuit was continuous.Cut down on the catheter body found the proximal lead wire was broken at approximately 3.5 cm proximal of distal tip.Insulation was not present on the lead wire at the location of damage.The balloon inflated clear and concentric and remained inflated for 5 minutes without leakage.No visible damage was observed from catheter or syringe.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.The investigation was focused on the manufacturing process.As per product evaluation, a continuity testing confirmed a full open condition of the proximal circuit.After an inspection of the unit, the part that appeared to be delaminated was due to the stripping process.The affected final work order documentation and the manufacturing process were verified and no deficiencies were found.In addition, a device history record review was completed and documented that device met all specifications upon distribution.Based on the investigation, the failure is not associated to a manufacturing process defect and a root cause could not be determined at this time.The instructions for use provides the following warnings and precautions: this catheter requires special techniques for insertion and removal.Electrode dislodgement may result from pulling the catheter out through the percutaneous sheath.Avoid forceful wiping or stretching of the catheter during testing and cleaning as not to break the electrode wire circuitry.Since proper functioning of the pacing catheter depends on the electrical continuity of its electrodes and internal wires, care should be exercised when handling the catheter.